vit D sup

Discussion in 'Fibromyalgia Main Forum' started by cmse, Mar 22, 2007.

  1. cmse

    cmse New Member

    Hi All.

    Has anyone one else been made even more ill from taking a good vit D supplement.

    It only took about a week before i noticed the change, and the downward spiral continued, till my specialist suggested i stop the Vit D supplement.

    And after about a month or so, i became my usual dead self.

    Best Regards to All.

    Colin.
  2. CAAnnieB

    CAAnnieB New Member

    Hi!

    After taking 1,000IU VitD3 daily for 2 weeks, I experienced a die-off reaction...I have underlying bacterial & viral infections (chronic) associated with my Fibro. I need to go very slow on my treatments or else I experience major endotoxin reactions. I thought I was starting at a lower dose (my Dr. recommends slowly increasing to 8-10,000IU.) but obviously it wasn't low enough! It could very well be you are experiencing this same type of die-off reaction from the VitD.

    My symptoms are: extreme fatigue, low blood pressure episodes, dry/red eyes, cotton mouth, itchy skin, & headache. I know these are endotoxin symptoms because of my history with antibiotics & supplements taken to kill the chronic infections.

    It's a bummer feeling ill, but at least you know that you are going after something with the VitD! My Dr. says it is more effective than antibiotics & antivirals! He recommends going off the VitD until the reaction symptoms are gone, then trying again. I'm going to take a baby dose when I start up again! You might be interested in the other thread re: VitD going on right now...( "VitD3 REMINDER" by jaminhealth)

    Hugs,
    Annie
    [This Message was Edited on 03/22/2007]
  3. cmse

    cmse New Member

    Hi.

    Back again.

    I had a look at the container, and it says that each tablet to be taken once a day is also 1000u.

    Would it be of any advantage to lower the dose, to stop the side effects, and also i has been also mentioned, that the ill health was just the herks, and it would go away in time, but after a month of the so called herks, i stopped taking them.

    But the specalist did say that my Vits D were at a very low level, but isnt that what the Marshal Protocol is all about, dropping the vits D level right down, by wearing sun glasses, no globes over 25w, and to be completely covered when out in the sun or overcast days.

    So now im some what confused, should i just put up with the ill health or herks, and just push on, or try a lower dose which also has been suggested.

    Best Regards to All.

    Colin.
  4. cmse

    cmse New Member


    Hi Annie.

    Ive had my CFs for 28 years now, and my specalist says i dont have any virus problems left, so why did i get the herks reaction, i used to spend all my time in the sun, but lately, ive been in a nocturnal nature, and sleeping during the day, and up all night, so im not getting any sunlight, and what i do get, is a far cry from what i used to get.

    And also when i was outside, i had a normal Vits D levels, and its only when i became nocturnal, that the vits D dropped off the scale, but im actually feeling better for sleeping nocturnally.

    And my Specalist says that CFS tends to make us nocturnal anyway, so he said just sleep when the body wants it, and wake up when you wake up, and now im sleeping a good 10 to 12hrs a day, and feeling much better.

    But the Vits D issue is now starting to show up in other area's like my teeth are now disintergrating, and my bone density is now showing signs of thinning as well.

    And thats why my Specalist wants me to go on the Vits D sup, but i should be having any herks efects, so he says, and cant understand why im feeling so bad just from a Vits D sup.

    Any suggestions would be appreciated.

    Best Regards.

    Colin.
  5. CAAnnieB

    CAAnnieB New Member

    Hi there!

    Well, I'm sorry that I know very little about The Marshall Protocol, except tid bits here & there...I think that the protocol promotes limiting the amount of Vit D exposure one gets? This is the exact opposite position many Dr's(including mine) currently have! The more & more research that is being done re: Vit D; the more they are finding out that our society has a "pandemic" Vit D deficiency. According to my Fibro Dr's handouts, Vit D is a very potent anti-viral, antibacterial, anti-yeast, anti-Lyme agent! He believes the underlying causes of Fibro & CFS are chronic underlying infections...viral, bacterial, yeast & mycobacterial. Vit D seems to be the "perfect" treatment because it covers all of these underlying conditions. He also believes in using infared radiation (using a heat lamp) & whole body hyperthermia(sauna) for reducing pain, inflammation, depression, fatigue & sleep disturbance!

    I know it sounds pretty wild(And almost too simple!), but he has done his own research as well as gleaned information from the many studies that already exist. As I stated earlier, I just started to give the Vit D a try...taking only 1,000IU daily. I herxed, even at that low dose, because I believe my mycobacterial, bacterial, & viral counts are very high from being ill for SO long. (At least 14 years) I am stopping the Vit D & when I feel "back to baseline"; I'll start up again but at a much lower dose.

    You mention that your CFS specialist has told you that you are virus free?! How did he determine that? Are you aware that blood tests are not always reliable when it comes to chronic (and sometimes stealth) infections? The only way I know of to say that a person is "free" of viruses, etc. would be that if you are symptom-free & never react to treatments.(herxing, endotoxin/ die-off reactions)

    Another thing you might consider is the chronic bacterial & mycobacterial infections we are prone to having. The viruses aren't our only enemy! Yeast can be a major issue as well. Each of these infections can be lowered with Vit D...and each of them can produce a herx or die-off reaction! So I don't think it's strange at all that you are having a reaction! If you've been ill for 28 years; you no doubt have a lot to deal with!

    You should do as your Dr. instructs,of course, assuming that you have confidence in their treatment(s). The fact that the Vit D caused a bad reaction for you is indicative to me of an infection...I believe the goal in supplementation is to knock down those chronic infections without feeling too awful in the process! Listen to your body & it will tell you when it's had too much of a good thing! Good luck!

    Hugs,
    Annie